MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CF0721
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Krd/hcg.It is anticipated that the device will be returned for analysis; however, the device has not yet been received.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a basilar artery aneurysm, a g2tdl complex fill coil (641cf0721/ s12761) failed to detach with using cables with different lots and a detachment control box (dcb00000500/c20654).The coil was removed from the microcatheter without difficulty and the procedure was continued without consequence for the patient; however, the procedure was delayed and riskier due to the event and the procedure was delayed 20 minutes.A pre-deployment electrical check had been performed.Upon pressing the power button, all lights illuminated and the system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections fit properly without need for excessive force.It was reported that product would be returned for analysis.
 
Additional Manufacturer Narrative
The device was returned for analysis on june 30, 2017.The analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of a basilar artery aneurysm, a g2tdl complex fill coil (641cf0721/ s12761) failed to detach with using cables with different lots and a detachment control box (b)(4).The coil was removed from the microcatheter without difficulty and the procedure was continued without consequence for the patient; however, the procedure was delayed and riskier due to the event and the procedure was delayed 20 minutes.A pre-deployment electrical check had been performed.Upon pressing the power button, all lights illuminated and the system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.All connections fit properly without need for excessive force.It was reported that product would be returned for analysis.The device was returned tangled with the embolic coil tying sections of the dpu core wire together.The area was manually untied.The resheathing tool was advanced to the proximal end of the green introducer and the translucent introducer sheath did not cover any part of the dpu.The wire also kinked at the junction between the dpu wire and proximal connector hub where the wire enters the hub.There was a bend in the dpu core wire approximately 17.5 cm from the distal tip end of the dpu.The device¿s resistance read 35.7 ohms using a multimeter which is outside the specification of 48.0 to 56.0 ohms.Using a lab sample detachment control box and control cable connected to the returned microcoil system, the system fault light on the detachment control box illuminated when it was powered on.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint that the coil could not be detached was confirmed.The likely cause of out of specification resistance measurement and the system fault light illuminating on the detachment control box when the system was connected is mechanical damage to the device.The two kinked sections on the device core wire indicate that external force was applied to cause the wire to bend and kink.The circumstances that caused the wire kink are unknown; however, it did not occur during manufacturing because the core wire is inspected in process for kinks and bends.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY G2 MICROCOIL DELIVERY SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6607575
Report Number2954740-2017-00115
Device Sequence Number18855893
Product Code HCB
UDI-Device Identifier10878528009617
UDI-Public(01)10878528009617(17)211231(10)S12761
Combination Product (Y/N)N
Initial Reporter CountrySR
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number641CF0721
Device Lot NumberS12761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Initial Date Received by Manufacturer 05/09/2017
Supplement Date Received by Manufacturer06/30/2017
08/07/2017
Initial Report FDA Received Date06/02/2017
Supplement Report FDA Received Date07/21/2017
08/07/2017
Patient Sequence Number1